MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The returned trapezoid rx basket was analyzed, and a visual evaluation noted that the device was disassembled.The handle cannula was detached with screw dimple drag marks.The working length and the internal pull wire was kinked.The internal sheath was buckled.The side car rx was torn and pushed back.No other issues were noted.The reported event was not confirmed.Based on all available information, it is possible that due to the manipulation or technique used at that time to interact with the device, in conjunction with the tortuousness and patient anatomy to which the unit might have been exposed, may have cause the loss of the device functionality.The force applied caused the separation of the handle cannula before the deployment of the tip.The screw dimples drag marks demonstrates that the screws were tightened enough.The condition of the returned device suggests over manipulation possibly caused by the removal of the device.Therefore, the most probable root cause of the failures discovered during analysis is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx basket was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, an alliance ii handle was used in conjunction with the trapezoid basket in an attempt to crush a 9 mm stone.However, the pull wire broke and the basket was stuck inside the bile duct.With the stone still inside the basket, a hurricane balloon was used to remove the stone from the basket.The procedure was completed with a different device.There were no patient complications reported as a result of this event.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13690649
Report Number3005099803-2022-01097
Device Sequence Number5009368
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public08714729296379
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2022
Device Model NumberM00510860
Device Catalogue Number1086
Device Lot Number0028372201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale